Arkansas, 2009Flash Flood and Hail in Arkansas, June 9 to 10, 2009
June 9 to 10, 2009 · NWS TSA · 11 events in 4 counties and zones
Several severe thunderstorms spread from northeast Oklahoma into the northwest corner of Arkansas during the evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several severe thunderstorms spread from northeast Oklahoma into the northwest corner of Arkansas during the evening of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 9, 9:08 PM CST, 17 minutes earlier.
Area forecast discussion, Jun 9, 9:08 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT TUE JUN 9 2009
.DISCUSSION...
HAVE UPDATED ZONES WIHCH INCLUDE POPS AND TEMPERATURES BASED
ON LATEST RADAR DATA. EVOLVING THUNDERSTORM COMPLEXT ACROSS FAR NE
OK HAS RESULTED IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WILL
KEEP LOW POPS ACROSS MUCH OF THE AREA...EXCEPT WHERE THUNDERSTORMS
ARE ONGOING. LOWER TEMPERATURES A FEW DEGREES ACROSS THE
AFOREMENTIONED AREA TO ACCOUNT FOR RAIN COOLED AIR.
OTHERWISE...REST OF FORECAST ELEMENTS LEFT AS THEY ARE.
RECENTLY ISSUED THUNDERSTORM WATCH #361 EFFECTIVE UNTIL 4 AM.
UPDATED ZFP/AFM/PFM ALREADY SENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...23
Hazardous weather outlook, Jun 9, 9:01 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT TUE JUN 9 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101515-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1001 PM CDT TUE JUN 9 2009
...SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA
THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REST OF TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING .
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS REMAIN ONGOING ACROSS NORTHEAST OKLAHOMA.
THE THUNDERSTORMS HAVE BEGUN TO MOVE MORE SOUTHEASTERLY IN RESPONSE TO A
STRENGTHENING LOW LEVEL JET. WHILE MUCH OF THE SEVERE WEATHER
THREAT HAS SHIFTED LARGE HAIL AND DAMAGING WIND... A SMALL TORNADO
THREAT WILL REMAIN AS LOCALIZED BOUNDARY FROM PREVIOUS
THUNDERSTORM ACTIVITY MAY BE SUFFICIENT TO PRODUCE A BRIEF SPIN
UP. MOST OF THE SEVERE WEATHER WILL BE EAST AND SOUTHEAST OF THE
AREA AFTER 1 AM.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE BOTH
WEDNESDAY AND THURSDAY AS THE COLD FRONT MOVES BACK INTO NORTHEAST
OKLAHOMA WEDNESDAY AFTERNOON. THE ATMOSPHERE WILL AGAIN BECOME
UNSTABLE ALONG AND SOUTH OF THE BOUNDARY WITH THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY AFTERNOON INTO THE
OVERNIGHT HOURS.
DEPENDING ON THE EVOLUTION OF WEDNESDAY NIGHTS THUNDERSTORM COMPLEX
ANOTHER ROUND OF SEVERE STORMS COULD BE POSSIBLE THURSDAY AFTERNOON
INTO THURSDAY NIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY NEXT WEEK AS RICH GULF MOISTURE REMAINS OVER
THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 9, 7:18 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT TUE JUN 9 2009
OKZ054-100145-
OSAGE OK-
818 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 818 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF PAWHUSKA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PERSHING...
TALLANT AND NELAGONEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3676 9616 3655 9618 3657 9662 3668 9662
TIME...MOT...LOC 0118Z 266DEG 33KT 3663 9650Local storm report, Jun 9, 7:42 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 2 S PAWHUSKA 36.64N 96.34W
06/09/2009 E0.88 INCH OSAGE OK AMATEUR RADIO
&&
MATSpecial weather statement, Jun 9, 8:09 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT TUE JUN 9 2009
OKZ055-061-100245-
ROGERS OK-WASHINGTON OK-
909 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS AND WASHINGTON
AT 908 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CENTERED 3 MILES SOUTH OF OCHELATA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OOLOGAH...TALALA...RAMONA AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3662 9582 3660 9582 3660 9569 3660 9561
3645 9570 3652 9601 3653 9601 3663 9600
TIME...MOT...LOC 0208Z 281DEG 28KT 3656 9595Local storm report, Jun 9, 8:22 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG HOLLOW 36.89N 95.27W
06/09/2009 CRAIG OK PUBLIC
LARGE TREES LIMBS DOWN
&&
MATEvent by event
6 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Carroll
- When
- June 9, 9:25 PM CST
- Where
- Carroll County, 5 mi NW of Eureka Spgs
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.451, -93.794
Thunderstorm winds estimated at 65 miles an hour drove hail into the side of a house, damaging the siding.
Thunderstorm Wind, Benton
- When
- June 9, 9:30 PM CST
- Where
- Benton County, Bella Vista
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.430, -94.230
Thunderstorm winds estimated at 70 miles an hour blew a tree down.
Thunderstorm Wind, Carroll
- When
- June 9, 9:55 PM CST
- Where
- Carroll County, 2 mi W of Eureka Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.400, -93.766
The public estimated 60 mph thunderstorm wind gusts.
Hail, Carroll
- When
- June 9, 9:55 PM CST
- Where
- Carroll County, 2 mi W of Eureka Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.400, -93.766
Hail, Carroll
- When
- June 9, 9:56 PM CST
- Where
- Carroll County, Eureka Spgs
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 36.400, -93.730
Hail, Madison
- When
- June 9, 10:06 PM CST
- Where
- Madison County, 1 mi N of Rockhouse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.294, -93.670
Hail, Carroll
- When
- June 9, 10:08 PM CST
- Where
- Carroll County, 3 mi W of Berryville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.370, -93.624
Thunderstorm Wind, Benton
- When
- June 9, 10:35 PM CST
- Where
- Benton County, 3 mi W of Gentry
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 36.270, -94.534
Thunderstorm winds estimated at 70 miles an hour blew down several trees along Highway 12 west of Gentry.
Thunderstorm Wind, Benton
- When
- June 9, 10:37 PM CST
- Where
- Benton County, 1 mi W of Gentry
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.270, -94.498
Thunderstorm winds estimated at 80 miles an hour blew shingles off of some homes. In addition, sheet metal roofs of outbuildings were blown off.
Thunderstorm Wind, Madison
- When
- June 9, 10:56 PM CST
- Where
- Madison County, Aurora
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.000, -93.700
Thunderstorm winds estimated at 70 miles an hour blew down several trees in the Aurora area.
Flash Flood, Washington
- When
- June 9, 11:15 PM CST to June 10, 12:15 AM CST
- Where
- Washington County, 2 mi N of Springdale to 2 mi W of Springdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.209, -94.130
Heavy rain caused numerous streets and low lying areas to briefly flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, June 9 to 10, 2009$90,000 · EF0 · 48 events
- Hail and Damaging Winds in New Jersey, June 9, 2009$326,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, June 9 to 11, 2009$193,000 · 1.75 in hail · 15 events
- Lightning Strikes in Delaware, June 9, 2009$252,000 · 2 events
- Tornado and Hail in Kansas, June 9, 20091 injured · $46,000 · EF0 · 28 events
- Hail and Damaging Wind in Delaware, June 9, 2009$100,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 9, 20091 injured · $51,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in South Carolina, June 9, 2009$50,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in North Carolina, June 9, 20091.75 in hail · 34 events
- Hail and Damaging Winds in Virginia, June 9, 2009$16,000 · 3 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 9, 20091 in hail · 27 events
- Tornado and Hail in Maryland, June 9, 2009EF0 · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182414, 182415, 182416, 182417, 182418, 182419, 182420, 182421, 182422, 182426, 182427.